MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30958
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during angioplasty within the superficial femoral artery (sfa), an advance 18 lp low profile balloon catheter ruptured longitudinally at eight atmospheres.A cook sheath and cook inflation device were used during the procedure.The balloon was inflated one time for ten seconds within the mid-sfa, which was 100% occluded and very calcified.Blood was noted in the inflation device at the time of rupture.The balloon was not inflated within a stent.The balloon was removed intact.During the same procedure, another advance 18 lp low profile balloon catheter also ruptured (cook reference # (b)(4)).A third balloon was used to complete the procedure.No unintended section of the device remained inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Summary of event: as reported, during angioplasty within the superficial femoral artery (sfa), an advance 18 lp low profile balloon catheter ruptured longitudinally at eight atmospheres.A cook sheath and cook inflation device were used during the procedure.The balloon was inflated one time for ten seconds within the mid-sfa, which was 100% occluded and very calcified.Blood was noted in the inflation device at the time of rupture.The balloon was not inflated within a stent.The balloon was removed intact.During the same procedure, another advance 18 lp low profile balloon catheter also ruptured (cook reference # (b)(4), mdr # 1820334-2022-00397).A third balloon was used to complete the procedure.No unintended section of the device remained inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effects.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.Two related non-conformances were noted on the lot; however, all non-conforming product was scrapped, and there are 100% inspections in place to identify this failure mode prior to distribution.There have been no other reported complaints for this lot number.The product ifu instructs the user to inspect the product upon removal from the packaging.The rated burst pressure, per the device label, is 12 atm/bar.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this incident.The user reported that the device was used in a very calcified, 100% occluded vessel, which likely caused the balloon rupture.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13772974
Report Number1820334-2022-00395
Device Sequence Number12010296
Product Code LIT
UDI-Device Identifier10827002309583
UDI-Public(01)10827002309583(17)240629(10)14059215
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model NumberG30958
Device Catalogue NumberPTA4-18-150-5-20
Device Lot Number14059215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown